A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

I am a 50 years old and had a total hysterectomy 4 1/2 years ago. I have never been on replacement hormones, due to a tia 6 months after my total hysterectomy. I have recently been dx with high choletrol 319 and a low Vit D level. I am taking Vit D 50,000UI 2x week, and a daily med for cholestrol. I suffer from What I call Hot Flashes everyday. This has been going on for along time (years) I get a sick feeling in my stomache, my vision gets slightly blurred, my heart pounds rapidly,and I sweat terribly. My question is- How many is normal? Yesterday I journaled them-I had 8 during the day and 4 during the night. Yesterday was actually a good day? Thank you for your help.

Hot flashes occur in over 75% of all menopausal women lasting anywhere for a few months to over a decade. The onset, duration, and frequency of hot flashes vary from woman to woman so there is no fixed number of hot flashes per day that is considered “normal.”

Hot flashes can be triggered by . . . → Read More: I am a 50 years old and had a total hysterectomy 4 1/2 years ago. I have never been on replacement hormones, due to a tia 6 months after my total hysterectomy. I have recently been dx with high choletrol 319 and a low Vit D level. I am taking Vit D 50,000UI 2x week, and a daily med for cholestrol. I suffer from What I call Hot Flashes everyday. This has been going on for along time (years) I get a sick feeling in my stomache, my vision gets slightly blurred, my heart pounds rapidly,and I sweat terribly. My question is- How many is normal? Yesterday I journaled them-I had 8 during the day and 4 during the night. Yesterday was actually a good day? Thank you for your help.

I have been experiencing major swelling in my feet, ankles, legs, hands, and face. About 3 weeks ago i finished a prescription for prometrium because i have been trying to get pregnant. I still have not started my period. The tests i had done 2 months ago said that my hormone levels were low and that i was not ovulating and thats why i was given prometrium. The pregnancy test they ran also came back negative. My feet and ankles are so swollen that they feel like they are going to pop when i walk. I just need some sort of explanation about what could be going on.

Prometrium is a synthetic progesterone that prevents endometrial hyperplasia and can be used to prepare the endometrium for pregnancy. Although Prometrium can cause anaphylactic reactions in those allergic to the drug, the symptoms you are describing are not part of the side effect profile of the drug.

However, your symptoms are serious and warrant immediate . . . → Read More: I have been experiencing major swelling in my feet, ankles, legs, hands, and face. About 3 weeks ago i finished a prescription for prometrium because i have been trying to get pregnant. I still have not started my period. The tests i had done 2 months ago said that my hormone levels were low and that i was not ovulating and thats why i was given prometrium. The pregnancy test they ran also came back negative. My feet and ankles are so swollen that they feel like they are going to pop when i walk. I just need some sort of explanation about what could be going on.

What can cause dizziness, partial loss of eyesight, random numbness in the face and arm, and nausea? (20 year old female with PCOS)

In an older patient, these symptoms are signs of a stroke and require immediate medical attention. However, in a younger patient, orthostatic hypotension is the most likely cause. Orthostatic hypotension occurs when a person rises to a standing position from a lying or sitting position and is a result of falling blood pressure. The symptoms . . . → Read More: What can cause dizziness, partial loss of eyesight, random numbness in the face and arm, and nausea? (20 year old female with PCOS)

About ten months ago during a routine check up / followed by blood and lipid panel it was discovered that my TSH levels were high. My FT4 and T3 levels however were in normal range. I was placed on Levothyroxine to treat what they diagnosed as Hashimoto’s which of course is a form of hypothyroidism. I however had absolutely no physical or noticible symptoms. Over the past year I have had 3 blood tests since my baseline was obtained and dosage chaged from 50 to 75 to 88 to 75mcmg. My triglycerides levels have gone up from 75 to 180 over that period of time. The only variable that has changed was being placed on this medication. This is alarming to me that the doctor has not pointed this out and I have no history (or family history) of high triglycerides. What could be causing this? From research I have done if I had hypothryroidism the triglycerides should have been elevated prior and the medication would have helped however I am experiencing the opopposite. Any insight to this occurance would be gratefully accepted. Thank you.

Hypertriglyceridemia in the setting of hypothyroidism is more often observed in women than men. The most likely suspect in this situation is the thyroxine you are taking but it can also be a variety of other factors.

In layman’s terms, thyroxine is a synthetic thyroid hormone that is inactive until is broken down in the . . . → Read More: About ten months ago during a routine check up / followed by blood and lipid panel it was discovered that my TSH levels were high. My FT4 and T3 levels however were in normal range. I was placed on Levothyroxine to treat what they diagnosed as Hashimoto’s which of course is a form of hypothyroidism. I however had absolutely no physical or noticible symptoms. Over the past year I have had 3 blood tests since my baseline was obtained and dosage chaged from 50 to 75 to 88 to 75mcmg. My triglycerides levels have gone up from 75 to 180 over that period of time. The only variable that has changed was being placed on this medication. This is alarming to me that the doctor has not pointed this out and I have no history (or family history) of high triglycerides. What could be causing this? From research I have done if I had hypothryroidism the triglycerides should have been elevated prior and the medication would have helped however I am experiencing the opopposite. Any insight to this occurance would be gratefully accepted. Thank you.

Is it normal for my HDL cholesterol to increase as my LDL and general cholesterol increases? Whenever my cholesterol goes up, so does my HDL level.

Yes, as your total cholesterol goes up, it is normal for your HDL value to increase as well. It is important to note that Total Cholesterol, Triglycerides and HDL levels are directly measured in the blood. LDL cholesterol is an inferred value calculated with the following formula:

Total Cholesterol = LDL + HDL + (Triglycerides/5)

. . . → Read More: Is it normal for my HDL cholesterol to increase as my LDL and general cholesterol increases? Whenever my cholesterol goes up, so does my HDL level.